MAUDE Adverse Event Report: LIFE SPINE SENTRY 2; OSTEOPHYTE REMOVAL TOOL

LIFE SPINE SENTRY 2; OSTEOPHYTE REMOVAL TOOL
Model Number 161-109
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is likely that excessive force was applied to the upper clamp tip during removal of a larger and/or dense osteophyte, which exceeded the mechanical strength of the upper law and resulted in overload and this fracture.Additionally, the instrument had been used in multiple surgical procedures since its release prior to the reported event, and cumulative wear from repeated use may have reduced its mechanical strength over time.The combination of increased force required to remove a large or dense osteophyte and potential loss in mechanical strength due to normal wear likely contributed to the fracture of the upper clamp tip.
 
Event or Problem Description
It was stated that "broke trying to remove the gigantic osteophyte from the lateral spine when we were trying to smooth out the surface to put on the plate.".

Brand Name
SENTRY 2
Common Device Name
OSTEOPHYTE REMOVAL TOOL
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key24448751
Report Number3004499989-2026-00007
Device Sequence Number21426004
Product Code KWQ
UDI-Device Identifier00190837034245
UDI-Public(01)00190837034245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number161-109
Device Lot NumberYH33195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown